Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 277, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2007, 10:48 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 10:48 PM CDT (03:48 UTC)
- Expired
- Jul 8, 2007, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 158 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:55 PM CDT | TSTM WND GST 60 | 10 Sw Maywood, NE | THUNDERSTORM WINDS GUSTS TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 090347 SVRLBF NEC063-085-090430- /O.NEW.KLBF.SV.W.0277.070709T0348Z-070709T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF CURTIS... EAST CENTRAL HAYES COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1130 PM CDT * AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF CURTIS...OR ABOUT 12 MILES EAST OF HAYES CENTER...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 40 BY 1100 PM CDT... HIGHWAY 83 MILE MARKER 30 BY 1115 PM CDT... LAT...LON 4064 10084 4038 10096 4035 10025 4063 10027 $$ 13
2 follow-up statements
000 WWUS53 KLBF 090407 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1107 PM CDT SUN JUL 8 2007 NEC085-090417- /O.CAN.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/ HAYES NE- 1107 PM CDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED... THE STORM WHICH HAD PROMPTED THE WARNING HAS MOVED EAST OUT OF THE COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS ACROSS HAYES COUNTY. LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027 $$ NEC063-090430- /O.CON.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/ FRONTIER NE- 1107 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR WESTERN FRONTIER COUNTY... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 83 MILE MARKER 40...OR ABOUT 12 MILES WEST OF CURTIS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 83 MILE MARKER 40 BY 1115 PM CDT... 6 MILES SOUTH OF CURTIS AND 9 MILES WEST OF STOCKVILLE BY 1130 PM CDT... LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027 $$ 13
000 WWUS53 KLBF 090432 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1131 PM CDT SUN JUL 8 2007 NEC063-090441- /O.EXP.KLBF.SV.W.0277.000000T0000Z-070709T0430Z/ FRONTIER NE- 1131 PM CDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY EXPIRES AT 1130 PM CDT... THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED TO BELOW SEVERE LEVELS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. A FEW STORMS MAY STILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH. LAT...LON 4064 10076 4035 10076 4035 10025 4063 10027 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN JUL 8 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY EARLY EVENING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND DAMAGE. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN AND NIGHT NEAR AND SOUTH OF INTERSTATE 80. .LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY. AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S. ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING. && .AVIATION... COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24 HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS IN HEAVY RAINFALL OR LOWERING CIGS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MJM
Hazardous weather outlook, Jul 8, 9:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 957 PM CDT SUN JUL 8 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-091130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 957 PM CDT SUN JUL 8 2007 /857 PM MDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH OF US HIGHWAY 26 FROM LISCO TO OGALLALA...AND ALONG AND SOUTH OF INTERSTATE 80 FROM OGALLALA TO BRADY. FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL IS POSSIBLE THROUGH THE OVERNIGHT HOURS. THERE IS A SMALL THREAT OF AN ISOLATED SEVERE THUNDERSTORM...WITH LARGE HAIL BEING THE MAIN SEVERE THREAT. THUNDERSTORM ACTIVITY IS EXPECTED TO WIND DOWN BY SUNRISE MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS AGAIN THE MAIN THREAT. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Jul 8, 5:56 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 NW BARTLETT 42.02N 98.73W
07/08/2007 E0.88 INCH WHEELER NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 6:12 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 8 N BARTLETT 42.00N 98.55W
07/08/2007 E1.00 INCH WHEELER NE LAW ENFORCEMENT
&&
MBYRDLocal storm report, Jul 8, 6:37 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 10 NE BARTLETT 41.99N 98.41W
07/08/2007 E1.75 INCH WHEELER NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 8:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 7 E BURWELL 41.78N 99.00W
07/08/2007 E1.00 INCH GARFIELD NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 8:50 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 11 SW OSHKOSH 41.30N 102.49W
07/08/2007 E1.00 INCH GARDEN NE PUBLIC
&&
MBYRDLocal storm report, Jul 8, 10:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 13 NW BARTLETT 42.02N 98.73W
07/08/2007 E0.88 INCH WHEELER NE PUBLIC
0611 PM HAIL 8 N BARTLETT 42.00N 98.55W
07/08/2007 E1.00 INCH WHEELER NE LAW ENFORCEMENT
0637 PM HAIL 10 NE BARTLETT 41.99N 98.41W
07/08/2007 E1.75 INCH WHEELER NE PUBLIC
0844 PM HAIL 7 E BURWELL 41.78N 99.00W
07/08/2007 E1.00 INCH GARFIELD NE PUBLIC
0845 PM HAIL 11 SW OSHKOSH 41.30N 102.49W
07/08/2007 E1.00 INCH GARDEN NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Jul 8, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 35 min |
| Jul 8, 10:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 39 min |
| Jul 8, 11:38 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.